my spouse was an addicted to prescription drugs for pain in the past. she is now taking tramadol and i am worried she should not be taking it. she tried to get a refill and the pharamcist called back and said it was to soon to get a refill. this leads me to believe she was taking more than she should..last night she could not sleep and had many symptoms that seem to match withdrawal as described in on line literature. any advice or feedback is appreciated
Hi Ty, Tramadol is very addictive. Not only is it an opiod, but it is also a serotonin norepinephrine reuptake inhibitor. If your wife is not sleeping, she may indeed be going through withdrawals. WD's from any pain med is like a living hell, I know, I did it cold turkey off of prescribed OxyContin.
If your wife is nauseated, vomitting, has diarrhea (eewww sorry) has anxiety attacks, seems depressed and has restless legs or leg pain, you might want to talk to her about her pain med use. Chronic pain sucks, but so does dependance or addiction to meds! I am not judging her, I know how she feels.
One thing to be aware of is high blood pressure when going cold turkey, so you may want to monitor her BP. Just a thought.
I wish you and your wife the best,
Many prescription pain meds also cause insomnia, but I think you suspect that that is not the case with this. If she just recently recovered from the other pain pill addiction, ( tramadol is not that strong a pain reliever in my opinion) she either wasn't getting relief and took more or her brain may not have been completely healed from the first addiction when she went on the tramadol. Sweets advice is good, be gentle with her if you have to have a talk. First look on here, wikipedia.org and oddly YouTube for info on tramadol so you will be more certain whether she is in withdrawal, or is having a side effect. You will be suprised at the informational videos on YouTube that people post, try putting Tramadol addiction or tramadol withdrawal in YouTube's search bar and see what pops up.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Apr 2010 • 1 answer
Posted 18 Aug 2011 • 7 answers
Posted 1 Nov 2011 • 3 answers
Posted 17 Jul 2012 • 7 answers
Tramadol - I have depression and I have been on tramedol for pain due to ankle fusion for 9 months.?
Posted 11 Sep 2013 • 5 answers